High Wind, Cheyenne Foothills
- When
- March 5, 3:35 PM MST to March 6, 5:00 PM MST
- Where
- Cheyenne Foothills forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
8 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 5, 2:15 PM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MST FRI MAR 5 2004 .SHORT TERM...PRIMARY FORECAST CHALLENGE IS WINDS TONIGHT/SAT. HIGH WIND WATCH ISSUED EARLIER WAS A GREAT IDEA. ETA SHOWS RIGHT FRONT QUADRANT OF 300/500 MB UPPER JET OVER CWA BY 12Z/SAT WITH 40-60KT JETLET AT 700 MB AFTER 06Z/SAT. LOCAL WIND CORRIDOR GRADIENTS ALSO QUITE FAVORABLE FOR VERY STRONG WINDS LATE TONIGHT/SAT. 700 MB 40-60 KT JETLET CONTINUES THRU 18Z/SAT THEN WINDS DECREASE AFTER 18Z. WILL UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING AND EXPAND TO WY ZONES 68/70 ALTHOUGH THEY WILL BE MORE BORDERLINE FOR HIGH WINDS. WILL ALSO ISSUE A WIND ADVISORY FOR SAT FOR THE WRN NEB PANHANDLE ZONES PER LOW LEVEL GRADIENTS/WIND PROGS. THANK YOU UNR/LBF FOR COORDINATION. WILL GO WITH ETA SOLUTION OF OROGRAPHIC SNOW SHOWERS ACROSS CARBON CNTY/SNOWY RANGE TONIGHT...THEN SPREAD CHANCE SNOW SHOWERS INTO WRN CONVERSE/WRN LARAMIE CNTYS ON SAT. DOWNSLOPE SHOULD LIMIT SNOW SHOWERS EASTWARD PROGRESS. .LONG TERM...QUIET WEATHER IN THE LATER PERIODS OF THE FORECAST. WINDS SUBSIDE SATURDAY EVENING BEHIND THE COLD FRONT. GFS CONTINUES TO BE MUCH MORE BULLISH WITH QPF SATURDAY NIGHT AND HAVE LEANED TOWARD THE ETA WITH LIMITED POPS IN OUR WESTERN MOUNTAINS. RIDGE BUILDS OVER THE WESTERN HALF OF THE COUNTRY SUNDAY WITH CWA IN NORTHWEST FLOW ALOFT. DRY AND BREEZY CONDITIONS EXPECTED SUNDAY. WARMER TEMPERATURES EXPECTED MONDAY AND TUESDAY. A WEAK TROF MOVES INTO NORTHWEST WY LATE TUESDAY BUT ONLY EXPECT SOME INCREASE IN CLOUD COVER. THEN QUESTION GFS HANDLING OF THIS FEATURE AS IT MOVES SOUTHEAST ACROSS WY...IT KEEPS SHORT WAVE FAIRLY STRONG AS IT MOVES THROUGH THE RIDGE AXIS. WILL CONTINUE DRY FORECAST AS THIS SOLUTION LOOKS UNLIKELY AND STAY IN LINE WITH SURROUNDING OFFICES. GENERALLY EXPECT RIDGE AXIS TO HOLD OVER THE AREA THRU THE END OF THE WEEK...BUT FLATTEN SLIGHTLY WITH THE PASSAGE OF THESE SHORT WAVES. TEMPERATURES THROUGH THE PERIOD LOOK MILD. .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING LATE TNGT AND SAT S CNTRL/SE ZNS 61>70. NE...WIND ADVISORY SAT ZNS 01>03..19>21..54>55. RUBIN/STARK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 321 PM MST FRI MAR 5 2004 WYZ061>070-061200- CHEYENNE FOOTHILLS-GOSHEN-LARAMIE RANGE-LARAMIE VALLEY-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...CHEYENNE...LARAMIE...RAWLINS... TORRINGTON AND WHEATLAND 321 PM MST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT WEST TO NORTHWEST WINDS WILL INCREASE CONSIDERABLY AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH SATURDAY. ACROSS THE LOWER ELEVATIONS... WIND SPEEDS WILL INCREASE INTO THE 30 TO 45 MPH RANGE WITH WIND GUSTS IN EXCESS OF 60 MPH. ACROSS THE MOUNTAINS...WINDS WILL INCREASE TO 40 TO 55 MPH WITH GUSTS IN EXCESS OF 70 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL OCCUR ACROSS THE LOWER ELEVATIONS ON SATURDAY. ACROSS THE MOUNTAINS...WINDS OF 40 TO 55 MPH WITH GUSTS IN EXCESS OF 70 MPH WILL OCCUR ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ001>003-019>021-054-055-061200- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...KIMBALL... SCOTTSBLUFF AND SIDNEY 321 PM MST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUBIN
8 high wind. Local standard time, as filed.
Very strong winds blew across much of southeast Wyoming resulting in isolated power lines being knocked down and some minor property damage. Several Tractor-trailers were blown over on both Interstates 25 and 80 north and west of Cheyenne, WY, with a tree blown onto a roof in Cheyenne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386676, 5386677, 5386678, 5386679, 5386680, 5386681, 5386682, 5386683.